MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD
Model Number RH1-A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02192.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using pod packing coils (pod pc), ruby coil detachment handle (handle), and non-penumbra microcatheter.It was noted that the patient¿s anatomy was mildly tortuous.During the procedure, while advancing a pod pc through the microcatheter, the physician experienced resistance and the pod pc would not advance out the distal tip of the microcatheter.Subsequently, the physician attempted to detach the pod pc inside the microcatheter using a handle; however, the pod pc failed to detach.Consequently, after multiple attempts, the physician kinked the pusher assembly of the pod pc.Therefore, the pod pc was removed.The procedure was completed using penumbra smart coils (smart coil), a penumbra smart coil detachment handle (handle), an additional non-penumbra microcatheter, and the same carnelian hf microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12566506
Report Number3005168196-2021-02193
Device Sequence Number4080454
Product Code HCG
UDI-Device Identifier00814548013268
UDI-Public00814548013268
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberRH1-A
Device Catalogue NumberRH1
Device Lot NumberF107053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date10/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005